MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CALCIUM GEN.2; CALCIUM TEST SYSTEM

ROCHE DIAGNOSTICS CALCIUM GEN.2; CALCIUM TEST SYSTEM
Catalog Number 08057427190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the c 303 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for two patient samples tested on a cobas c 303 analytical unit.Sample 1 had discrepant results when tested with the na electrode and cl electrode.Refer to the medwatch with a1.Patient identifier (b)(6) for information related to the na electrode and refer to the medwatch with a1.Patient identifier (b)(6) for information related to the cl electrode.Sample 1 also had discrepant results when tested with the elecsys troponin t gen 5 on a cobas pure e 402 analytical unit.Refer to the medwatch with a1.Patient identifier (b)(6) for information related to the troponin t assay.Sample 2 had discrepant results when tested with the na electrode, k electrode, cl electrode, and calcium gen.2.This medwatch will apply to the na electrode.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the na electrode.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the k electrode.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the cl electrode.A physician questioned the initial sample values so the samples were repeated.Neither the initial or repeat values were deemed correct, so the patients were re-drawn and re-tested.The first patient sample initially resulted in a na value of 120 mmol/l and it repeated as 140 mmol/l.This sample initially resulted in a cl value of 85 mmol/l and it repeated as 99.6 mmol/l.The second patient sample initially resulted in a na value of 87 mmol/l and it repeated as 144.5 mmol/l.This sample initially resulted in a k value of 2.63 mmol/l and it repeated as 4.16 mmol/l.This sample initially resulted in a cl value of 60.5 mmol/l and it repeated as 105.95 mmol/l.This sample initially resulted in a calcium value of 5.74 mg/dl and it repeated as 9.72 mg/dl.
 
Additional Manufacturer Narrative
The customer stated that qc recovery has been acceptable and stable.The customer suspects there was a sample handling issue related to how they are preparing their frozen samples.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
CALCIUM GEN.2
Common Device Name
CALCIUM TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19514943
Report Number1823260-2024-01727
Device Sequence Number15283210
Product Code CHW
UDI-Device Identifier07613336121092
UDI-Public07613336121092
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K113521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08057427190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale